HomeAnswersObstetrics and Gynecologymenstrual irregularityCan Isotretinoin result in menstrual irregularities?

Whenever I take Isotretinoin, I only get periods every two to three months. Why?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Sneha Kannan

Published At July 26, 2021
Reviewed AtJuly 26, 2021

Patient's Query

Hi doctor,

I have been on Isotretinoin for almost six months now. I did not get my period for almost four months, and I have had them for the last 45 days. I had a similar issue last time I was on Isotretinoin, where I had my period every two to three months for almost two weeks at a time. All my blood tests were good, and I do not know if I should be concerned about this.

Answered by Dr. Richa Agarwal

Hi,

Welcome to icliniq.com.

I have gone through your history and understand your concerns. Your menstrual irregularities could be due to hormonal imbalance caused by Isotretinoin. This effect is due to an increase in LH (luteinizing hormone) levels in your body due to the use of Isotretinoin. As it happens every time with the intake of the medicines and resolves on its own, no need to worry about it. You should take a high protein and low-fat diet and eat lots of vegetables and fruits.

I hope you found this answer useful, and feel free to ask for more information. Good luck. Regards.

Patient's Query

Hello doctor,

Thank you for replying. I was getting scared because it has been over a full month of me bleeding. Even though most days were very light, but it was still constant bleeding.

Answered by Dr. Richa Agarwal

Hi,

Welcome back to icliniq.com.

Do not be scared. You can take Syrup Charak M2-Tone (Saraca Indica and Symplocos Racemosa) two teaspoons twice daily for one month (with water). It will be helpful in your case. Take care. Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Richa Agarwal
Dr. Richa Agarwal

Obstetrics and Gynecology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy